Alert archive / Florida / Flash Flood Warnings in 2022

Flash Flood Warning 19, NWS Miami, FL

June 4, 2022Broward County, Florida

NWS Miami, FL issued this flash flood warning at Jun 4, 2022, 6:42 PM EDT for Broward County, Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2022, 6:42 PM EDT (22:42 UTC)
Expired
Jun 4, 2022, 8:44 PM EDT
In force
2 hr
Issued by
NWS Miami, FL
Area
Storm-based polygon
Flood severity
None

County Broward County, FL

The radar

The Miami radar (KAMX), 71 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2022-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 649 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2022-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
649 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
453 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

738 
WGUS52 KMFL 042242
FFWMFL
FLC011-050015-
/O.NEW.KMFL.FF.W.0019.220604T2242Z-220605T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
642 PM EDT Sat Jun 4 2022

The National Weather Service in Miami has issued a

* Flash Flood Warning for...
  Northern Broward County in southeastern Florida...

* Until 815 PM EDT.

* At 642 PM EDT, Doppler radar indicated heavy rains training over 
  the northeast Broward County producing rainfall amounts of 1 to 2 
  inches during the last hour on top of the already  6 and 10 inches 
  of rain have fallen from last night heavy rains. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, 
  Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse Point, 
  Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, 
  North Lauderdale, Lauderdale Lakes, Parkland, Hillsboro Beach, Sea 
  Ranch Lakes, Broadview-Pompano Park and Palm Aire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2614 8035 2626 8034 2632 8022 2632 8008
      2620 8007

FLASH FLOOD...RADAR INDICATED

$$

BAXTER
3 follow-up statements
941 
WGUS72 KMFL 042341
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
741 PM EDT Sat Jun 4 2022

FLC011-050015-
/O.CON.KMFL.FF.W.0019.000000T0000Z-220605T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
741 PM EDT Sat Jun 4 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT THIS 
EVENING FOR NORTHERN BROWARD COUNTY...

At 741 PM EDT, Doppler radar indicated that the heavy rains have 
ended over the warning area, but another area of showers over the 
Everglades is moving eastward into the warning area. These showers 
will be capable of producing additional rainfall amounts up to 1 
inch on top of the already 7 to 11 inches that has fallen from last 
night heavy rainfall along with the 1 to 2 inches that has fallen 
from the earlier heavy rains during the last hour. Therefore, the 
Flash Flood Warning will remain in effect for Northeast Broward 
County until 815 PM EDt this evening.

Thunderstorms producing heavy rain across the warned area. Between 7 
and 11 inches of rain have fallen. Additional rainfall amounts up to 
1 inch are possible in the warned area. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, 
  Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse Point, 
  Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, 
  North Lauderdale, Lauderdale Lakes, Parkland, Hillsboro Beach, Sea 
  Ranch Lakes, Broadview-Pompano Park and Palm Aire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2614 8035 2626 8034 2632 8022 2632 8008
      2620 8007

FLASH FLOOD...RADAR INDICATED

$$

BAXTER
516 
WGUS52 KMFL 050010
FFWMFL
FLC011-050115-
/O.EXT.KMFL.FF.W.0019.000000T0000Z-220605T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
810 PM EDT Sat Jun 4 2022

The National Weather Service in Miami has extended the

* Flash Flood Warning for...
  Northern Broward County in southeastern Florida...

* Until 915 PM EDT.

* At 810 PM EDT, Doppler radar indicated another area of heavy rains 
  working into Northeast Broward County from the Everglades across 
  the warned area. These heavy rains will continue to aggravate the 
  flooding over this area. Rainfall amounts up to 1 inch are 
  possible in the warned area with these heavy rains. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Lauderdale, Coral Springs, Pompano Beach, Plantation, 
  Sunrise, Deerfield Beach, Tamarac, Margate, Lighthouse Point, 
  Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, 
  North Lauderdale, Lauderdale Lakes, Parkland, Hillsboro Beach, Sea 
  Ranch Lakes, Broadview-Pompano Park and Palm Aire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 2614 8035 2626 8034 2632 8022 2632 8008
      2620 8007

FLASH FLOOD...RADAR INDICATED

$$

BAXTER
913 
WGUS72 KMFL 050044
FFSMFL

Flash Flood Statement
National Weather Service Miami FL
844 PM EDT Sat Jun 4 2022

FLC011-050054-
/O.CAN.KMFL.FF.W.0019.000000T0000Z-220605T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
844 PM EDT Sat Jun 4 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN BROWARD COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 2614 8035 2626 8034 2632 8022 2632 8008
      2620 8007

$$

BAXTER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:48 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 4, 3:48 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Miami FL
348 PM EDT Sat Jun 4 2022

.SHORT TERM (Now through Sunday)...

PTC 1 will continue to exit the region this afternoon. Most of the
heaviest rainfall associated with this asymmetric system has
moved eastward over the Bahamas. Some residual weak bands of
showers will continue to rotate through the region this afternoon,
but with much drier air aloft moving into the region, expect this
to remain rather isolated. That said, cannot rule out a strong
wind gust or two. Any additional rainfall will aggravate ongoing
residual flooding issues over coastal Miami-Dade and Broward
especially. As a result, decided to keep the flood watch as is for
now. Winds may still be slightly gusty this afternoon, especially
with some mixing courtesy of the increase in surface heating
(insolation).

The gusty conditions decrease along with POPs overnight (though
still nocturnal convection will be possible over the Atlantic).
Aloft, a weak H5 impulse will begin to swing through the region.
This will continue at least to aid in enhancing the typical sea
breeze/diurnally driven convection on Sunday. Cannot rule out a
strong thunderstorm or two, especially as cooler and drier upper
levels take shape overhead. With fewer clouds, expect
temperatures on Sunday to be quite a bit warmer than the last
couple of days.

.LONG TERM (Sunday night through Saturday)...

Going into early next week, the H5 trough should linger over the
Gulf of Mexico initially. This will place our region in more
active southwesterly flow aloft, which will continue to enhance
the diurnally driven convection through Tuesday. The upper level
flow should begin to breakdown around midweek or so. With the
cooler upper levels with the closer proximity of the trough,
cannot rule out a strong storm or two from time to time early in
the long term, but this will be more of a focus within the short
term range.

Surface high pressure and a very weak upper level flow will
develop toward the end of the forecast period. This should help
keep temperatures at around or above average and POPs reflect
early wet season CLIMO values. We'll watch next weekend as globals
want to bring a cold front southward through the Southeast
States, however, it should stall well north of our area around the
I10 corridor as it becomes aligned with the mean flow.

&&

.AVIATION(18Z TAFS)...

Conditions will begin to improve this afternoon and into the
evening. TEMPOs early on with still scattered convection expected
for the Atlantic terminals. Low probability VCs for APF. Winds
should remain generally westerly and continuing to decrease by
this evening and overnight. Isolated convection again possible by
the end of the period.

&&

.MARINE...

As PTC 1 continues to move north and east away from our region, a
gradual improvement is expected...first over the Gulf of Mexico
this afternoon/evening and over the Atlantic tonight. Beyond this
weekend, expect conditions to be mostly favorable going into the
new workweek.

&&

.BEACHES...

Improving beach conditions this evening along the Gulf. Overnight
and into Sunday conditions along the Atlantic will also begin to
improve, however, an elevated swell will likely keep at least a
moderate risk of rip currents along portions of the Atlantic
Beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            76  92  77  90 /  30  30  10  40
West Kendall     74  91  73  91 /  30  30  10  40
Opa-Locka        75  91  75  90 /  30  30  10  40
Homestead        74  90  74  89 /  30  30  10  40
Fort Lauderdale  76  89  76  89 /  30  30  10  40
N Ft Lauderdale  75  89  75  89 /  30  30  10  40
Pembroke Pines   74  91  75  90 /  30  30  10  40
West Palm Beach  73  88  74  88 /  30  30  10  40
Boca Raton       74  90  75  90 /  30  30  10  40
Naples           76  88  76  90 /  10  10  10  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch until 8 PM EDT this evening for FLZ067-068-071>074-
     168-172>174.

     High Rip Current Risk through Sunday morning for FLZ069-168-172-
     173.

AM...Small Craft Advisory until 8 AM EDT Sunday for AMZ630-650-651-
     670-671.

GM...Small Craft Advisory until 2 AM EDT Sunday for GMZ656-657-676.

&&

Tonight/Sunday and Aviation/Marine...Frye
Sunday Night through Saturday...Frye

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 4, 4:32 PM EDT, 2 hours 10 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
432 PM EDT Sat Jun 4 2022

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
051445-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
432 PM EDT Sat Jun 4 2022

...Flood Watch Remains in Effect...
...Hazardous Beach & Marine Conditions Tonight...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Flooding: A flood watch remains in effect for portions of South
Florida through early evening as additional showers and
thunderstorms aggravate residual flooding concerns.

Rip currents: There is a high risk of rip currents across all of the
South Florida beaches. Swimming is not recommended.

Waterspouts: Isolated waterspouts are still possible particularly
across the Atlantic waters this evening.

Waves: Waves of 5-7 feet nearshore will be subsiding this afternoon
as PTC1 moves offshore with seas remaining elevated well offshore
overnight.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

An elevated risk of rip currents is expected along the Atlantic from
time to time through the remainder of the weekend and into next week.

Scattered showers and thunderstorms will remain possible this week.
The strongest storms may produce gusty winds, heavy rainfall, and
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected, however, individual spotters may
report heavy rainfall amounts and flooding.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Local storm report, Jun 4, 12:47 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1247 PM EDT SAT JUN 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     HIGH SUST WINDS  2 NE DANIA BEACH        26.08N 80.12W
06/04/2022  M39 MPH          BROWARD            FL   MESONET

            MESONET STATION TMBS7 BSO PORT EVERGLADES
            PORT EVERGLADES, FL REPORTED A SUSTAINED
            WIND OF 39 MPH (34 KTS) AT 11:25AM AS A BAND
            OF HEAVY RAIN AND GUSTY WINDS MADE ITS WAY
            THROUGH. THE SITE ELEVATION IS 6 FT.

&&

ATV

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:00 PM EDTFlash Flood WarningMFLCollier60 min
Jun 3, 8:33 PM EDTSpecial Marine WarningMFL57 min
Jun 3, 8:36 PM EDTSpecial Weather StatementMFLMiami-Dade39 min
Jun 3, 9:00 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Jun 3, 9:00 PM EDTSpecial Marine WarningMFL30 min
Jun 3, 9:28 PM EDTSpecial Marine WarningMFL62 min
Jun 3, 9:31 PM EDTSpecial Marine WarningMFL59 min
Jun 3, 9:52 PM EDTAreal Flood AdvisoryMFLBroward113 min
Jun 3, 10:12 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade2 hr
Jun 3, 10:21 PM EDTAreal Flood AdvisoryMFLMiami-Dade114 min
Jun 3, 10:29 PM EDTSpecial Marine WarningMFL61 min
Jun 3, 10:30 PM EDTSpecial Marine WarningMFL60 min
Jun 3, 10:58 PM EDTAreal Flood AdvisoryMFLCollier11 hr
Jun 3, 11:26 PM EDTSpecial Marine WarningMFL64 min
Jun 3, 11:28 PM EDTSpecial Marine WarningMFL92 min
Jun 3, 11:51 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade4 hr
Jun 4, 12:20 AM EDTSpecial Marine WarningMFL55 min
Jun 4, 12:25 AM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jun 4, 12:36 AM EDTSpecial Marine WarningMFL24 min
Jun 4, 12:54 AM EDTFlash Flood WarningMFLMiami-Dade8 hr
Jun 4, 1:04 AM EDTSpecial Marine WarningMFL41 min
Jun 4, 1:11 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach3 hr
Jun 4, 1:26 AM EDTFlash Flood WarningMFLBroward, Miami-Dade3 hr
Jun 4, 1:49 AM EDTSpecial Marine WarningMFL41 min
Jun 4, 2:29 AM EDTSpecial Marine WarningMFL91 min
Jun 4, 2:33 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach8 hr
Jun 4, 2:36 AM EDTSpecial Marine WarningMFL84 min
Jun 4, 2:37 AM EDTFlash Flood WarningMFLBroward6 hr
Jun 4, 3:57 AM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade7 hr
Jun 4, 4:01 AM EDTFlash Flood WarningMFLBroward, Miami-Dade5 hr
Jun 4, 4:43 AM EDTSpecial Marine WarningMFL32 min
Jun 4, 5:05 AM EDTFlash Flood WarningMFLMiami-Dade4 hr
Jun 4, 5:35 AM EDTSpecial Marine WarningMFL40 min
Jun 4, 5:43 AM EDTSpecial Marine WarningMFL62 min
Jun 4, 6:25 AM EDTFlash Flood WarningMFLMiami-Dade3 hr
Jun 4, 6:40 AM EDTSpecial Marine WarningMFL65 min
Jun 4, 7:44 AM EDTSpecial Marine WarningMFL61 min
Jun 4, 8:51 AM EDTFlash Flood WarningMFLMiami-Dade4 hr
Jun 4, 8:56 AM EDTFlash Flood WarningMFLBroward, Palm Beach3 hr
Jun 4, 9:54 AM EDTFlash Flood WarningMFLBroward, Miami-Dade2 hr
Jun 4, 10:07 AM EDTSpecial Marine WarningMFL53 min
Jun 4, 10:43 AM EDTSmall Craft AdvisoryMFL24 hr
Jun 4, 10:56 AM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 4, 11:08 AM EDTAreal Flood AdvisoryMFLBroward, Palm Beach46 min
Jun 4, 11:23 AM EDTSpecial Weather StatementMFLMiami-Dade67 min
Jun 4, 12:49 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade116 min
Jun 4, 1:30 PM EDTSpecial Marine WarningMFL60 min
Jun 4, 2:30 PM EDTSpecial Marine WarningMFL90 min
Jun 4, 2:59 PM EDTAreal Flood AdvisoryMFLBroward2 hr
Jun 4, 4:03 PM EDTAreal Flood AdvisoryMFLMiami-Dade117 min
Jun 4, 4:56 PM EDTAreal Flood AdvisoryMFLMiami-Dade64 min
Jun 4, 5:47 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach118 min
Jun 4, 7:16 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach89 min

Nearby

Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.